Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Detroit, MI
NWS Detroit, MI issued this special weather statement at Oct 14, 2021, 4:10 PM EDT for Genesee County, Lapeer County, Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 4:10 PM EDT (20:10 UTC)
- Expired
- Oct 14, 2021, 5:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Detroit, MI
- Hail
- 0.00 in
- Wind
- 40
Counties Genesee County, MI, Lapeer County, MI
The radar
The Detroit radar (KDTX), 43 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WWUS83 KDTX 142010
SPSDTX
Special Weather Statement
National Weather Service Detroit/Pontiac MI
410 PM EDT Thu Oct 14 2021
MIZ054-055-061-062-142115-
Genesee MI-Tuscola MI-Sanilac MI-Lapeer MI-
410 PM EDT Thu Oct 14 2021
...Strong thunderstorms will impact portions of southeastern Tuscola,
west central Sanilac, Lapeer and central Genesee Counties through 515
PM EDT...
At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayville to near Gaines. Movement was east
at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mayville around 415 PM EDT.
Clifford around 430 PM EDT.
Grand Blanc and Kingston around 435 PM EDT.
Marlette and Goodrich around 440 PM EDT.
Hadley around 455 PM EDT.
Lapeer and Metamora around 505 PM EDT.
Imlay City, Almont and Dryden around 515 PM EDT.
Other locations impacted by these storms include Atlas, Goodland
Township, Attica, Rankin, Elba, Silverwood, Thornville, Genesee,
Burnside and Thetford Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4286 8392 4341 8347 4341 8301 4289 8299
TIME...MOT...LOC 2010Z 259DEG 29KT 4340 8342 4287 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KDKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this special weather statement went out at Oct 14, 4:09 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 14, 4:09 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 409 PM EDT Thu Oct 14 2021 .DISCUSSION... Linear convection has organized along a line from Cass City to Fowlerville with modest rainfall rates. So far observations have come in with minimal wind (peak 20KT at MBS) given some degree of inhibition within the boundary layer. EMC RAP mesoanalysis depicts broad area of 800 J/kg of DCAPE amongst reservoir of 500-1000 J/kg of SB/MLCAPE. EBS is there to preserve mature updraft structure (40- 50 knots) and expect several strong structures to expand further south over the next several hours until the surface front makes further inroads and diurnal enhancements fade with sunset. Weak inversion/capping south of M-59 is expected to soon erode for the southern half, unlocking some additional buoyancy by the time the line arrives. Lapse rates remain meager, suppressing updraft speeds. Based on orientation of wind shifts relative to radar thus far, convection appears mainly coincident with the frontal slope. The pre- frontal showers never really materialized earlier today, thus further trimmed near-term Metro area PoPs to align with ongoing convection. It will take some time for the frontal slope to clear SE, particularly south of I-94. An embedded shortwave impulse is forecast to lift through overnight providing another opportunity for precip. Given the elevated and shallow nature depicted via forecast soundings, nocturnal thunderstorm activity will be limited. Large temperature gradient develops overnight with clearing skies and upper 40s to near 50F for northwestern locations while lingering cloud cover and delayed FROPA keeps overnight lows in the upper 50s to near 60F for the Metro region. The axis of the aforementioned upper trough will tilt meridionally on Friday bringing stronger jet energy and notable DCVA to the Great Lakes. Plenty of available moisture to work with in the mid-upper levels from the cooled airmass frontal wake. Wavy low-amplitude shortwave height field suggests numerous rounds of showers and perhaps a few embedded thunderstorms, predominantly during the PM hours on Friday. Surface low approaches Friday night amongst increasing deformation forcing for a persistent period of lift. Sensibly cooler conditions arrive, approaching seasonal normals, especially along/north of I-69. H8 temp trends drop into the low single digits Friday night highlighting the degree of cold advection and veering northwesterly flow. Saturday will be the chilliest day (highs stuck in the 50s) with dwindling shower chances as the day progresses. More cohesive NW flow with steep BL lapse rates help bring a period of gusts in the 20-30 mph range. Lake Michigan moisture flux will maintain ample cloudiness if not a few lake- effect showers. Upper level confluence ensues Sunday through Tuesday supporting a period of drier weather. Minor height rises hint at a gradual warming trend back toward climatological normals by mid-week with increasing ridge amplitude across the Midwest. Stacked low brings rain back by Thursday with increasing southwest flow. && .MARINE... Ongoing passage of a cold front has and will continue to produce a line of showers with embedded thunderstorm activity that will sweep across the Great Lakes through the evening. The last of the activity will linger across Lake St. Clair and Lake Erie late this evening. Wind direction will veer more westerly following the passage of the front as winds remain light. A low pressure system will then move northeast from the Ohio Valley through Lake Erie on Friday which will push a stronger cold front across the Great Lakes later on in the day. This system and front will produce widely scattered to numerous showers with embedded storms throughout Friday, lasting into Saturday morning. A much better lake response will come with the push of cooler air behind the front as wind direction veers northwesterly. Sustained winds nearing 20 knots looks likely across Lake Huron on Saturday, with gusts around 25 to 30 knots. Small Craft Advisories will be possible for the nearshore zones on Saturday. && .HYDROLOGY... Showers and thunderstorms are on-going along a cold front dropping through Lower Michigan. More substantial and widespread rainfall is expected on Friday as an area of low pressure skirts past eastern SE MI. Similar available moisture aloft on Friday compared to today, but better vertical distribution and longer duration forcing will produce between 0.50-1.25 inches of rainfall by Saturday morning. The highest totals are expected across the southern four counties. Max rainfall rates generally remain below a quarter of an inch minimizing impacts to ponding along roadways, poor drainage, and low- lying areas. && .PREV DISCUSSION... Issued at 123 PM EDT Thu Oct 14 2021 AVIATION... Morning IFR has lifted early this afternoon as the warm front clears the region. The system's cold front pushes across the state this afternoon generating a line of showers and embedded thunderstorms, which is already occuring over west MI at discussion time. This rain reaches the northern TAF sites first by around the start of the current forecast period. The line then reaches the southern sites by 20-22Z. Low clouds should begin to clear behind this front early tonight across the northern sites. Better moisture lingers over far southern MI which likely will keep ceilings aob 5k ft for the Detroit terminals. Showers become possible again late tonight over the southern sites as low pressure develops over the Ohio valley. For DTW...Low VFR ceilings likely through the afternoon before cigs drop to around MVFR around 21Z with the approaching line of showers. While there is a chance of thunder with this line, confidence is not high enough attm to include in current TAF. The cold front will help to clear some low cloud late this evening however ceilings look to stay around 5k ft before falling again later tonight as shower chances increase again. DTW THRESHOLD PROBABILITIES... * High for ceilings aob 5,000 feet through this evening. * Low for Thunderstorms 21-23Z today. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...KK MARINE.......AM HYDROLOGY....KK AVIATION.....KDK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Oct 14, 4:09 AM EDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 409 AM EDT Thu Oct 14 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-151015- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 409 AM EDT Thu Oct 14 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight Isolated strong thunderstorms are possible today, capable of producing wind gusts to 50 mph as they track east-northeast at 40 mph. The chance for thunderstorms will diminish tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of non-severe thunderstorms south of I-69 Friday and Friday night, as low pressure tracks up to the southern Michigan border. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-151015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 409 AM EDT Thu Oct 14 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Isolated strong thunderstorms are possible today, capable of producing wind gusts to 45 knots as they track east-northeast at 35 knots. The chance for thunderstorms will diminish tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms over Lake St. Clair and Lake Erie Friday and Friday night, as low pressure tracks through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
In the hours before
Special weather statement, Oct 14, 2:58 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
258 PM EDT Thu Oct 14 2021
MIZ053-060-061-142000-
Shiawassee MI-Genesee MI-Saginaw MI-
258 PM EDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of southern Saginaw,
north central Shiawassee and northwestern Genesee Counties through
400 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakley, or near Chesaning, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
St. Charles around 310 PM EDT.
Montrose around 325 PM EDT.
Bridgeport around 335 PM EDT.
Birch Run around 340 PM EDT.
Frankenmuth around 350 PM EDT.
Other locations impacted by this storm include Brant, Shiawassee
National Wildlife Refuge, Fosters, Arthur, Burt, Gera, Layton Corners
and Buena Vista Township.
People attending Frankenmuth Oktoberfest should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4348 8370 4318 8370 4308 8426 4329 8431
TIME...MOT...LOC 1858Z 244DEG 25KT 4318 8418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KDKSpecial weather statement, Oct 14, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
410 PM EDT Thu Oct 14 2021
MIZ054-055-061-062-142115-
Genesee MI-Tuscola MI-Sanilac MI-Lapeer MI-
410 PM EDT Thu Oct 14 2021
...Strong thunderstorms will impact portions of southeastern Tuscola,
west central Sanilac, Lapeer and central Genesee Counties through 515
PM EDT...
At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayville to near Gaines. Movement was east
at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mayville around 415 PM EDT.
Clifford around 430 PM EDT.
Grand Blanc and Kingston around 435 PM EDT.
Marlette and Goodrich around 440 PM EDT.
Hadley around 455 PM EDT.
Lapeer and Metamora around 505 PM EDT.
Imlay City, Almont and Dryden around 515 PM EDT.
Other locations impacted by these storms include Atlas, Goodland
Township, Attica, Rankin, Elba, Silverwood, Thornville, Genesee,
Burnside and Thetford Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4286 8392 4341 8347 4341 8301 4289 8299
TIME...MOT...LOC 2010Z 259DEG 29KT 4340 8342 4287 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KDKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:58 PM EDT | Special Weather Statement | DTX | Saginaw | 62 min |
| Oct 14, 4:36 PM EDT | Special Weather Statement | DTX | Lenawee | 54 min |
| Oct 14, 5:31 PM EDT | Special Weather Statement | DTX | Monroe | 59 min |
| Oct 14, 6:14 PM EDT | Special Marine Warning | DTX | 38 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.